Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 25, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 26, 2000, 5:12 PM EST for Charlton County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 26, 2000, 5:12 PM EST (22:12 UTC)
- Expired
- Mar 26, 2000, 5:45 PM EST
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 62 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 262213
SVRJAX
GAC049-262245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EST SUN MAR 26 2000
THE NATIONAL WEATHER SERVICE IN IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHARLTON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 545 PM EST
* AT 512 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES
SOUTHEAST OF RACE POND...OR ABOUT 11 MILES NORTHWEST OF FOLKSTON.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 PM EST...
RACE POND AND WINOKUR...
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTO,RM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 3087 8190 3104 8193 3107 8204 3102 8208
3102 8222 3089 8215
SANDRIK
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:30 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 26, 2:30 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EST SUN MAR 26 2000 BEGINNING TO LOOK LIKE OLD TIMES AS CONVECTION IS FIRING OVER THE BIG BEND AND THEN ALONG THE FL-GA STATE LINE TO THE SWAMP. MESO-ETA HAS DONE A GOOD JOB IN PICKING THIS AREA OUT AS THE MAIN CONVECTIVE AREA THROUGH THIS EVENING. THE FREQ CLOUD TO GROUND LTG STRIKES FROM THE STORMS CURRENTLY OVER MADISON/LAFAYETTE COUNTIES MAY NOT TURN OUT TO BE BENEFICIAL AS THEY APPROACH THE SUWANNEE VALLEY. MODELS ARE GENERALLY IN GOOD AGREEMENT WITH NGM A BIT FURTHER S WRT FRONTAL POSITION. THE FRONT WILL RETURN N AS A WARM FRONT OVERNIGHT. HOWEVER AN H5 SHRTWV/VORT CENTER WILL MOVE OVER THE FA OVERNIGHT AND SHOULD KEEP THE CONVECTION FIRED UP TO AROUND MIDNIGHT OR SO OVER THE BALANCE OF N FLA. LOOKS LIKE WE GET A SHORT BREAK TOMORROW MORNING AS NEXT FRONTAL SYSTEM APPROACHES THE FA TOMORROW AFTN. SPC HAS PLACED THE REGION IN A SLGT RISK AREA AND ALTHOUGH IT DOESN'T LOOK TO BE A CLASSIC SEVERE WX SITUATION ENOUGH INGREDIENTS ARE AVAILABLE TO GET A FEW STRONG TO SEVERE STORMS IN HERE TMRW AFTN & EVE. WILL INCLUDE A FEW STRONG TSTMS IN THE PACKAGE AND LET FUTURE SHIFTS TAKE IT FROM THERE. ITS GOING TO GET BREEZY TMRW WITH GUSTY 15-20 MPH SWLY WINDS. AVN GUID IS A BIT COOLER AND WETTER THAN NGM AND WILL LEAN TWD THE NGM GUID FOR TMRW'S HIGH TEMPS. OTHERWISE...ITS A TOSS UP BETWEEN THE TWO. EXTENDED...HIGH PRESSURE BUILDS INTO THE FA WED AND THU WITH THE NEXT SHOT AT SOME PRECIP MAINLY OVER THE GA PORTIONS THU NIGHT AND FRI. MARINE...MODELS SEEM TO DOING A GOOD JOB OVER THE COASTAL WATERS TODAY WITH ETA/AVN THE PREFERRED MODELS THIS RUN. WINDS REMAIN SOUTHWEST 10-15 KNOTS TONIGHT WITH A LIMITED FETCH AREA. GRAYS REEF COMBINED SEAS ARE 3 FT RIGHT NOW AND WE'VE GOT 2-3 FEET RIGHT OUTSIDE THE JETTIES. ALL OF THE MODELS CRANK UP THE WINDS TOMORROW WITH NGM ACTUALLY GOING UP TO GALE OVER MOST OF THE AREA. AM NOT BUYING INTO THAT JUST YET...BUT WILL GO WITH RAPIDLY INCREASING W-SW WINDS REACHING SCA CONDITIONS BY MON AFTN. WILL GO WITH THE AVN GUID FOR A MORE GRADUAL DECREASE IN WINDS & SEAS ON MON NIGHT. PRELIM AMG 59/77/51/70 5O630 SSI 60/78/52/66 5630 JAX 60/79/49/70 5530 GNV 60/78/49/71 5530 05 .JAX... GA...NONE. FL...NONE. SANDRIK
In the hours before
Special weather statement, Mar 26, 11:30 AM EST, 5 hours 42 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251830- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EST SUN MAR 26 2000 A NEARLY STATIONARY FRONT IS CURRENTLY DRAPED OVER THE EASTERN COAST OF THE CAROLINAS...CENTRAL GEORGIA AND CENTRAL ALABAMA. SCATTERED SHOWERS ALONG WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON TO THE SOUTH OF THE FRONT. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA THEREFORE ACTIVATION OF THE SPOTTER NETWORK IS NOT ANTICIPATED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSO=NVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. MOBBS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:00 PM EST | Severe Thunderstorm Warning | JAX | Camden | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.